# SDR KY7A16055

- Difficulty date: June 7, 2010
- Submitted: June 15, 2010
- Operation: Air carrier
- Aircraft: N882DC
- Make and model: Frchld SA227DC
- Aircraft serial: DC882B
- Aircraft time: 8,978 hours, 10,589 cycles
- Engine: Garrtt TPE33112UHR
- Engine time: 26,148 hours, 27,576 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Labyrinth Seal
- Part number: 8940843
- Condition: Migrated
- Location: Compressor
- Part time: 6,173 hours, 6,999 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, SPARKS WERE NOTED EXITING TAIL PIPE, ACFT RETURNED TO AIRPORT AND LANDED WITHOUT INCIDENT, AFTER SHUTDOWN, ON PULLING ENGINE THROUGH FOR COOL DOWN THE ENGINE CAUGHT AND COULD NOT BE SPOOLED.  UPON ENGINE TEARDOWN, THE COMPRESSOR DIFFUSER SEAL WAS FOUND TO HAVE MOVED ALLOWING CONTACT WITH IMPELLER.  THE SEAL RETAINER WAS WORN AWAY UNTIL THE RETAINER RING RELEASED.
